MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX; CORONARY DILATATION CATHETER
Model Number 1012275-15
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Codes Occlusion (1984); Ventricular Fibrillation (2130)
Date of Event 08/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.The xience xpedition device referenced is being filed under a separate medwatch report#.
 
Event or Problem Description
It was reported that the procedure was performed to treat a non-calcified, moderately tortuous mid right coronary artery.A 2.75x48mm xience xpedition stent was deployed with good apposition.A 3.25x15mm trek balloon dilatation catheter was advanced with resistance noted with the anatomy then failed to cross the proximal end of the xience xpedition.The trek balloon became trapped at the proximal edge of the xience xpedition.A deep seating technique was attempted with an unspecified guiding catheter then the patient underwent ventricular fibrillation with no flow.The patient was treated successfully using chest compression to defibrillate.The flow was resolved with the disengagement of the deep seated guiding catheter.A 3.0 non-abbott balloon was then used successfully cross and post-dilatate to complete the procedure.There was no adverse patient sequela reported.No additional information was provided.
 
Event or Problem Description
Additional information received subsequent to filing the initial report: the placement of the guide catheter caused the occlusion and ventricular fibrillation.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported failure to advance and difficult to remove were unable to be replicated in a testing environment as they were based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the anatomy and/or the proximal edge of the previously deployed xience xpedition resulting in the reported failure to advance and difficult to remove.The noted multiple bends on the hypotube likely occurred due to handling or during packing for return analysis.Additionally, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10477867
Report Number2024168-2020-07268
Device Sequence Number11483108
Product Code LOX
UDI-Device Identifier08717648138508
UDI-Public08717648138508
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number1012275-15
Device Catalogue Number1012275-15
Device Lot Number80704G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XIENCE XPEDITION DES 2.75X48 RX; XIENCE XPEDITION DES 2.75X48 RX
Outcome Attributed to Adverse Event Required Intervention;